Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online
Ask a Urologist   »  

Have infection and irritation on tip of penis, burning sensation after urinating. Am diabetic and grade I BPH, taking Veltamplus

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 442 Questions
Question
i am having infection & irritation onthe tip of pennis further i am type 2 diabetic patient and it is under control but contnuing the tablet.Further i am Grade 1 BPH recently i was cured UTI 5 months back but while passing urine burning sensation. I already used Tab- veltamplus .4 mg for one year.After voiding urine for some time there is no burnig sensation,after half an hour
the burning sensation starts again.Pl prescript correctly. .
Posted Sat, 11 Aug 2012 in Urinary and Bladder Problems
 
 
Answered by Dr. Sourav Ganguly 1 hour later
Hi,

Thanks for your query.

Your symptoms can be due to several reasons including a urethritis, renal stones (which lead to a UTI sometimes), local infection or ulcer in penis. Diabetic patients are very prone to infection of urethra, urinary tract and penis. In addition you have BPH that also predisposes towards UTI and urethritis.

Please get a urine culture and sensitivity done. This will tell us the type of infection, and also the drugs which would be most effective. You also need an USG-KUB to rule any calculi in any part of urinary tract and also weight of your prostate gland, residual urine volume after voiding to know the level of obstruction created by BPH.

At this stage, I would suggest the following:

a. Drink plenty of water
b. Have a cup of cranberry juice daily
c. Take Syrup citralka 1-2 tablespoon full, twice or thrice daily
d. You would need a course of oral antibiotics like fluroquinolone (like-ciprofloxacin).
e. Continue anti diabetic drug to have a strict control of diabetes.
f. May have to start Tab- veltamplus based on USG report if obstruction due to BPH has increased.

Please see a physician and get these tests done and drugs prescribed.

Hope I have answered your query. If you have any further questions I will be happy to help.

If you do not have any clarifications, you can close the discussion and rate the answer and write a review.

Wish you good health.

Thanks,
Dr Sourav Ganguly
Above answer was peer-reviewed by
 
Follow-up: Have infection and irritation on tip of penis, burning sensation after urinating. Am diabetic and grade I BPH, taking Veltamplus 29 hours later
dear sir,i have undergone tests on Total PSA & S.Creatinine,bloodurea, fasting blood sugar .The results are follows PSA:1.32 ng/ml. S.Creatinine:1.2mg/dl Blood urea:32mg/dl Bloodsugar:92mg%.With these results I consulted Urogist(since 2 years I am taking treatment continuosly with this doctor) and this doctor has tested USG and told to stop VELTAM PLUS TABLET saying that Prostate is in normal size but to continue diabetic treatment. My B.P is 109/73,PR-69.At this junture what treatment I have to continue pl. With great hope I consulted you sir for best treatment/medicine for me.Pl reply.
 
 
Answered by Dr. Sourav Ganguly 1 hour later
Hi,
Thanks for your query.
I have seen your reports and would like to tell you that all reports are within normal limit.
As correctly suggested by your urologist if you have no symptoms of bladder neck obstruction due to prostate gland and you have mild grade I BPH, then you may stop tab veltamplus.
Continue antihypertensive and anti-diabetic drugs as prescribed by your doctor.
As I suggested earlier you need to follow the followings to control your UTI.

a. Drink plenty of water
b. Have a cup of cranberry juice daily
c. Take Syrup citralka 1-2 tablespoon full, twice or thrice daily
d. You would need a course of oral antibiotics like fluroquinolone (like-ciprofloxacin). Please consult your physician about this.
Hope I have answered your query. If you have any further questions I will be happy to help
If you do not have any clarifications, you can close the discussion and rate the answer.
Best Wishes,

Dr Sourav Ganguly
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor